Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest ways to manage constipation, nausea and lack of appetite post taking Co-codamol

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

default
Posted on Thu, 1 Sep 2016 in Medicines and Side Effects
Question: My mom was diagnosed with shingles 4 weeks ago and was prescribed co codamol 30/500mg for the pain. She has had side effects from them such as nausea,constipation,drowsiness and lack of appetite which was making her feel worse. She stopped taking them from yesterday and is now suffering with an upset stomach and bad nausea. Is this a withdrawal from them and is there anything we can get to help with this? She suffers with copd too.
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

codamol, itself can lead to nausea. The medication should have been stopped gradually rather than abruptly as some degree of withdrawal does occur even with short duration course such as a week. Metoclopramide for the nausea can be advised along with PPIs like lansoprazole. Most likely these effects will subside in a few days. Keep her well hydrated by give isotonic preparations like ORS if she is having watery diarrhea.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Metoclopramide

doctor1 MD

I was diagnosed with gastroparesis in 2002. After 6 years of the worst of all that goes along with this from the nausea, pain, throwing up, having...

doctor1 MD

Hello Haven t been able to sleep at night and sometimes shake constantly while trying. Haven t been eating much, and whenever i do my stomach hurts...

doctor1 MD

I thought I was having back pain mid & lower but it seems to be internal and is exacerbated deep breathing certain movements which feels like the...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.

doctor1 MD

hi I am a new lactating mother. m confused if my milk is sufficient for my baby.. coz she often cries even after I feed for 20 minutes n takes her...

doctor1 MD

Dear doctor,

I'm a 50 yr old male, 1m78 height and weight dropped
from 72 kg to 55 kg in the last 4 months.
I hope you will be so kind to read my...

doctor1 MD

I have been put on Metoclopramide 5 mg, i was told by my local pharmacy that i could take my fiorecet (butalbital/apap/caffeine tabs), but I ve...